Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 10, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 15, 2002, 10:36 PM EDT for Bedford County, Blair County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2002, 10:36 PM EDT (02:36 UTC)
- Expired
- Apr 15, 2002, 11:45 PM EDT
- In force
- 69 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Bedford County, PA, Blair County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 160236 SVRCTP PAC009-013-160345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1035 PM EDT MON APR 15 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAIR COUNTY IN PENNSYLVANIA BEDFORD COUNTY IN PENNSYLVANIA * UNTIL 1145 PM EDT. * AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BLUE KNOB SP...OR 5 MILES SOUTHEAST OF PORTAGE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUE KNOB SP AT 1040 PM. QUEEN AND CLAYSBURG AT 1045 PM. OSTERBURG AT 1050 PM. NEW ENTERPRISE AT 1105 PM. EVERETT AT 1125 PM. BREEZEWOOD AT 1135 PM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:10 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 15, 10:10 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 1010 PM EDT MON APR 15 2002 CLUSTER OF SHOWERS/STORMS HOLDING TOGETHER THIS EVENING OVER SOUTH CENTRAL PA. WILL DROP POPS OVER THE NW...AND CARRY CHANCE POPS OVERNIGHT SOUTH OF I-80. 850 TEMPS SUPPORT TEMPS IN THE 80S ALL AREAS ON TUESDAY. RECORD HIGHS LIKELY TO FALL AT MDT (85) AND POSSIBLY EVEN IPT (86). CTP...NONE. FITZGERALD
In the hours before
Special weather statement, Apr 15, 6:15 PM EDT, 4 hours 21 minutes before
PAZ004-005-010-160200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 615 PM EDT MON APR 15 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... WARREN...MCKEAN AND ELK. THUNDERSTORMS DEVELOPING SOUTHEAST OF LAKE ERIE WILL MOVE INTO THE NORTHERN MOUNTAINS THIS EVENING. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:35 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.